MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated, and the reported issue was confirmed.The knife wire was broken.The broken part was burnt black and melted.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported by the customer, during a diagnostic endoscopic retrograde cholangiopancreatography (ercp) procedure, the tip knife wire broke on the single use 3-lumen sphincterotome v while being used with a non-olympus scope.No debris had fallen off.The high frequency power supply model, setting mode, and output value were unknown.The intended procedure was completed with another device.No patient harm reported.The device had been inspected prior to use with no abnormalities noted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the investigation results, the definitive root cause of the reported issue could not be determined but the following mechanisms likely caused the broken cutting wire: 1.The device was not protruded enough from the endoscope until the rear end of the cutting wire was in the field of view.2.Due to the situation of ¿1¿ description, the cutting wire and the endoscope were too close to each other.3.The output was activated in state of ¿2¿ description.This might have led to an electrical discharge between the cutting wire and the distal end of the endoscope.4.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That might have caused the cutting wire to break.This instruction manual contains the following information: "-since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.-be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.-do not activate output while the cutting wire touches the metal parts of the endoscope, or they are being close together.This could burn the tissue and/or damage the endoscope or the instrument." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14278088
Report Number8010047-2022-07501
Device Sequence Number5236811
Product Code KNS
UDI-Device Identifier04953170382642
UDI-Public04953170382642
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0730
Device Lot Number18K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJI SCOPE, MODEL # UNKNOWN; POWER SUPPLY, MODEL # UNKNOWN
Patient SexUnknown